Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking cipralex for depression. Raised heartbeats and fast breathing. Can I use inderal to control palpitations?

User rating for this question
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Hello Doctor

Thanks for your concern.

I tried wellbutrim for a week.
I couldnt get sleep.

Based on a local doctor advise, I started taking cipralex.

I had a nine days Eid holidays.

Energy levels are low.
Due to holiday may be, i had severe raised heartbeats and fast breathing.

Due to holidays, I slept it off.

waiting for the XXXXXXX feeling cipralex helping.

I tried 2 times xanax .25 (heart beat reduced, anxiety came down).

But I know the side effects and dependency, so not willing to take it.

Once again, thanks.
Still the anxiety feeling persists, without any external stress.
Hopefully, it will pass also.
Can i use inderol to reduce this palpitations ?

Getting the combination drugs in the right dosage is part of the key solution.


(xanax or inderol ?)

Thanks once again

Also there is a possibility, rest is not good for GAD and depression.
Activity is required to keep away the oscillating, foggy, wandering (monkey mind).

In fact, typing you is the first activity i have done with efforts.

Today, I am going to a trade fair to dubai for 2 days.

Sorry for making more threads.

Posted Mon, 11 Nov 2013 in Mental Health
Answered by Dr. Preeti Parakh 7 hours later
Brief Answer:
Take both Inderal and Xanax. No problem.

Detailed Answer:

Welcome back!

Sorry for the delayed reply. I was out at a family function the whole evening and returned just now.

You have been on Cipralex (10 mg perhaps) for a few days now. If you have not perceived any improvement so far, then I feel you should hike it to 15 mg per day, that is one and a half tablet of 10 mg or one tab each of 10 mg and 5 mg. This will help with the anxiety as well, but it will take time to show its response. In addition to Cipralex, you can take Inderal (propranolol) in low dosages, like 10 mg twice daily. Avoid higher dosages as Inderal can worsen depression. Inderal will help control the palpitations and will not worsen depression in low dosages, but remember to take lots of fluids and avoid dehydration. Along with these two, use Xanax 0.25 mg as and when required, without worrying at all about dependence. Dependence takes a long time to develop and taking these for a few days till you get well, will not cause dependence.

In fact, I give all my patients of depression and anxiety a benzodiazepine with the SSRI for the first few weeks so that they are able to get along till the SSRI starts showing its response. The morning dose of benzodiazepine helps control anxiety and the night dose promotes good sleep as well. After a few weeks, these are tapered off and only the SSRI continued.

Please do not distress yourself by withholding medicines that can bring you relief. If taking Xanax and Inderal helps you then you can consider waiting for a week or more to see if a hike in Cipralex is needed.

Wellbutrin is a stimulant and does not promote sleep. So it is always taken in the morning. But if it was hampering your night time sleep, then it is good that you went back to Cipralex. Cipralex gradually normalizes the sleep architecture that is altered in depression.

Rest is not bad for anxiety or depression, except for the fact that an idle mind is the devil's workshop. If the mind is not occupied, it is likely to be overwhelmed by negative thoughts which can worsen the anxiety and depression.

I hope you were able to enjoy the Eid festivities. Do have a good time at the trade fair too. Do not worry and also do not feel bad about using both Inderal and Xanax. Hope to see you much better by the next weekend.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor